Jump to content
Important Survey - Please Participate ×

Consistent taper isn't working for me, please help


[Ma...]

Recommended Posts

Hi Buddies,

 

So I went on a steady dose of 5mg valium to taper off from PRN use since 2013 and have been feeling bloody dreadful. It's been about 1-2 weeks on 5mg daily now. I'm depressed atm and I don't get depressed. Taking this poison everyday is making things worse. It's like a sugar tablet with horrific side effects. I don't feel stable, I don't feel better and I question what is the point of a slow taper if the tablet doesn't even work any more and seems to be making me depressed, weird and anxious. Heck, I was feeling better every late afternoon evening and I think it's because I was far away from my morning dose. But now it's been about a week on 5mg daily the anxiety is hitting me in the afternoon/evening too.

 

I know that people recommend a slow taper, I read the Ashton manual. But I want to hear from people that have jumped at 5mg valium and could cope. It's not a huge dose and PRN I wasn't going much higher.

 

Please advise, I'm at my wits end.

Link to comment
Share on other sites

You may be feeling the effects of consistent use of Valium.  I haven't taken it but I've read countless posts from people who say it makes them depressed and tired.  Before this, you were only taking them for panic attacks, so you weren't on a daily dose and perhaps it didn't have this sort of effect.

 

But the PRN use was apparently enough to cause dependence and the easiest (least bad, I suppose) way to stop taking the Valium is to taper off of it if indeed you are dependent.

 

The point of a slow taper is to allow the GABA receptors to start the healing process as the drug is lowered in the system. Cold turkey withdrawal symptoms can be intense and debilitating.

 

If it were me, I'd probably start tapering now.  I'd probably drop .5mg and see how it went.  Valium is slow to build and can be slow to evidence symptoms of withdrawal, so I'd be a bit cautious about dropping too much too fast.

 

1mg of Valium is about where Ashton recommends stopping, I believe.

Link to comment
Share on other sites

Hi Challis,

 

Thank you, I'll drop tomorrow's dose. I am going to drop 1mg though - that was originally the plan for Monday.  I am very tempted to CT, because it's ruining my jobs now. I should be at an electrical job now but it's effecting me that badly.

 

Any other thoughts? Thanks in advance.

Link to comment
Share on other sites

If you're fully dependent, and only you can really know that, 5mg is not a small dose to jump from.

I've felt like utter shit throughout 99% of my taper - I made it harder on myself by rushing.

I personally wish I'd never seen the frigging Ashton Manual, as it lulled me into a false sense of security about the speed at which I thought I'd be able to drop, and also with her it's all about the taper and little about things post jump. I made decisions months ago based on it which were completely unrealistic in execution. Virtually everyone seems to agree that post jump is when the real horror show kicks off...

 

i think the symptoms you're getting are more likely to be Exacerbated by tapering quite aggressively. As mentioned, the long half life means there can be quite a delay in terms of sxs. I'd go easier. You gotta make your own call. But while I dont underestimate how unpleasant it has been, it can get REALLY bad, and I don't think you've experienced any of that yet. Which is good. I'm really not minimising your experience, I remember when I thought it was bad (and it was, but my god little did I know) - but there's such scope for making it harder on yourself with this shit. And the best way to avoid that, in my experience and from reading hundreds of posts here,  is to go as gently as you can.

 

But unfortunately we're all ultimately fumbling in the dark. A jump might work out fine. I think there's more chance of it being very tough, tho. And ultimately counter productive. 

 

 

Link to comment
Share on other sites

That's just the thing, I think going on 5mg daily is making me way worse. I think I'm having an adverse reactions to the Valium taken in this way. I didn't feel this bad before.
Link to comment
Share on other sites

It already has gone bad. I was even entertaining dropping to 2.5mg and seeing how I feel just for tomorrow and see how I feel

 

That might work fine with a short acting benzo like Xanax or Ativan, but symptoms can be a lot slower to show up with the long-acting ones. 

 

But...you know your body and this is a guessing game at best.  Equivalency charts are also only rough estimates, so maybe you are taking more than you need given you weren't on a daily dose up the last week or two. 

 

I've only taken a short-acting benzo, so I'm primarily passing on the info I've read in other posts.

Link to comment
Share on other sites

I don't think I understand your situation very well. I don't know what happened the last couple of months.

 

This may be close to breaking the forum's rules - but maybe it's best to just stop taking them.

Your use was PRN and intermittent use. 'binging' and then not taking it for a month or so is different.

 

You may not be able to stabilize on 5 mg and taper. From intermittent use to daily use - and taper while it gets hard to tolerate the drug - intermittent use is not the same as daily use. Daily use make make you even more dependent.

Maybe you should throw the Ashton manual out of the window.

 

About the panic attacks: if you have any, could you use something like a beta blocker ?

Link to comment
Share on other sites

×
×
  • Create New...